Lightning, Fannin
- When
- September 25, 7:11 PM CST
- Where
- Fannin County, Bonham
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -96.180
Lightning caused power outages near Lake Bonham.
As low-level moisture spread across north Texas, a cold front moved through during the afternoon and evening hours. A few reports of severe weather were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
As low-level moisture spread across north Texas, a cold front moved through during the afternoon and evening hours. A few reports of severe weather were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 25, 5:40 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 640 PM CDT TUE SEP 25 2007 .UPDATE... UPDATING THE FORECAST TO ACCOUNT FOR CURRENT TRENDS IN CONVECTION...SKY...AND DEWPOINTS. OBJECTIVE LOCAL ANALYSIS SUGGESTS THE PRESENCE OF VERY LIMITED INSTABILITY OVER THE SOUTH CENTRAL AND SOUTHEAST CWA...WITH INCREASING INSTABILITY ALONG THE WEAK FRONTAL BOUNDARY OVER THE NW ZONES. THEREFORE HAVE LOWERED POPS OVER THE SOUTHERN CWA. KEPT THE 30-50 PERCENT POPS GOING ACROSS THE NW ZONES AND ALONG THE FIRST COUPLE ROWS OF COUNTIES NEAR THE RED RIVER. BROUGHT THE CHANCE POPS SOUTH TO THE I-20 CORRIDOR AFTER MIDNIGHT AS FRONT SAGS DOWN. BULK SHEAR WILL INCREASE THIS EVENING AS JET STREAK COMES ACROSS AND ALLOW FOR BETTER STORM ORGANIZATION...WHICH MAY INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH SLOW MOVING CELLS. TR.92 && .PREV DISCUSSION... /ISSUED 558 PM CDT TUE SEP 25 2007/ AVIATION... WEAK OUTFLOW BOUNDARY JUST NORTH OF KFTW AND KAFW...DRIFTING SLOWLY SOUTHEAST. IT SHOULD BRING A WIND SHIFT TO KFTW AND KAFW BUT MAY NOT REACH KDFW AND KDAL. A WEAK FRONT WILL PUSH THROUGH THE METROPLEX TAF SITES THIS EVENING...AND SHOULD WORK THROUGH KACT AROUND 11Z. AS FOR CONVECTION...MOST SHOULD STAY WEST THROUGH NORTH OF THE REGION THIS EVENING...THEN DIMINISH FOR THE MOST PART AFTERWARD. CONFIDENCE REMAINS LOW THAT A TSRA WOULD MOVE WITHIN 10NM OF ANY ONE OF OUR METROPLEX SITES THROUGH 08Z. WILL CONTINUE TO MONITOR CONVECTION TRENDS AND UPDATE AS NEEDED. 75 PREV DISCUSSION... 400 PM CDT. ACTIVITY ASSOCIATED WITH EASTWARD MOVING SHORTWAVE PRIMARILY IN OKLAHOMA. SOME SCATTERED CONVECTION IN FWD CWA AHEAD OF PREFRONTAL TROUGH. MID-LEVEL RIDGING STILL DOMINATING AREAS TO THE SOUTH. BULK OF ADDITIONAL ACTIVITY THE NEXT SEVERAL HOURS SHOULD REMAIN NORTH OF THE I-20 CORRIDOR. EXPECT WINDS TO WEAKEN BEHIND PRIMARY FRONT...BUT LIGHT NORTHERLY WINDS WILL CONTINUE FILTERING INTO CWA OVERNIGHT. ELEVATED INSTABILITY IN VICINITY OF FRONTAL BOUNDARY WILL BE BEST ALONG AND NORTH OF I-20. DECENT MOISTURE...THOUGH WEAK SHEAR WILL LIMIT EXTENT OF CONVECTION. LINGERING BOUNDARY WILL KEEP PRECIP CHANCES (PRIMARILY EAST) THROUGHOUT THE DAY ON WEDNESDAY. FRONT MAY FAIL TO CLEAR CWA ON WEDNESDAY...BUT NORTHERLY SFC FLOW SHOULD DOMINATE THURSDAY AS SFC HIGH BACKDOORS INTO NORTH TEXAS. IMPULSES IN NW FLOW ALOFT INTERACTING WITH LIFT ASSOCIATED WITH WEAK SFC BOUNDARY MAY RESULT IN SHRA/TSRA THURSDAY. INTRODUCED POPS IN SE WHERE BOUNDARY AND MOISTURE LOOK BEST. RIDGING WILL DOMINATE THEREAFTER WITH MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPERATURES THROUGHOUT REMAINDER OF FORECAST PERIOD. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 86 67 88 68 / 30 30 10 10 10 WACO, TX 70 89 68 89 66 / 10 20 10 10 10 PARIS, TX 67 84 64 88 62 / 50 40 20 10 10 DENTON, TX 68 85 66 88 63 / 40 30 10 10 10 MCKINNEY, TX 67 85 65 88 64 / 40 30 10 10 10 DALLAS, TX 72 86 67 88 70 / 20 30 10 10 10 TERRELL, TX 70 87 67 89 65 / 20 30 20 10 10 CORSICANA, TX 70 90 68 89 68 / 10 30 20 20 20 TEMPLE, TX 71 90 68 90 67 / 10 20 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT TUE SEP 25 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 343 PM CDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS THROUGH TONIGHT. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL ACCOMPANY SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AREAWIDE... WITH CHANCES ENDING FROM WEST TO EAST LATE AFTERNOON INTO THE EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING MAINLY SOUTHEAST OF A PAIRS...TO HILLSBORO...TO LAMPASAS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 58
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT TUE SEP 25 2007
TXZ094-260100-
FANNIN TX-
735 PM CDT TUE SEP 25 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF BONHAM...MOVING NORTHEAST
AT 10 MPH.
HALF INCH SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3388 9589 3383 9585 3376 9585 3365 9612
3377 9620 3378 9618 3383 9618 3385 9615
3386 9603 3390 9594
TIME...MOT...LOC 0035Z 239DEG 10KT 3377 9608
SCHULTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT TUE SEP 25 2007
TXZ094-260130-
FANNIN TX-
757 PM CDT TUE SEP 25 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF BONHAM...MOVING SOUTHEAST
AT 10 MPH.
HALF INCH SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3372 9620 3386 9608 3386 9606 3386 9604
3381 9585 3356 9585
TIME...MOT...LOC 0057Z 316DEG 11KT 3374 9608
SCHULTZThe Dallas/Ft Worth radar (KFWS), 153 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
1 lightning, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Lightning caused power outages near Lake Bonham.
A 50-foot radio tower was blown down just north of Bonham.
A few roads were barricaded due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54229, 54230, 54232.